Whelp

So I am this huge totally ripped guy but it's all cause I....uhhh, nevermind.

I have a slipped disc in my neck and was put on a regimen of Prednisone (a steroid).  I was supposed to take it for over a month but the side effects were too much.  It also didn't seem to help at all (was supposed to reduce inflammation).  When I picked it up from the pharmacist he told me it was contra-indicated to my other meds.  I also take psych meds to help reduce anxiety and stabilize my moods.  And, guess what, the main side effect of Prednisone is "agitation". 

I was supposed to take 2 of them for a week, then one for a week, then half for 4 weeks.  Immediately I started to feel annoyed by just about everything and I was extremely emotional.  I thought it might chill out as I started to take smaller doses but it did not.   I actually made it about 3 weeks before I decided to stop taking it. 

The problem is that they stay in your system for quite a while after.  I'm in a pretty agitated mood today and haven't taken them for 10 days.  I'm so sick of this crap.

  One of the teachers I work with was put on a steroid last fall and it took her 4 months to get over it (after she stopped taking it).  She said she would sit in her office, door closed, and cry and cry for up to 10 minutes, about nothing really.  I didn't know she was taking them at the time but I have noticed her being so much nicer this semester. 

Anyway, for all you kids out there, don't do the 'roids!!

ReformedAutomaton ReformedAutomaton
41-45, M
14 Responses Feb 18, 2009

that staroid dose not build muscle it releses a hormone called projesteron i probly spelt that wrong lol i am a bodybuilder and i cycle on and off staroids .. but my staroids are different there anabolic staroids urs is called catobolic staroids .. my basicly raises testostorone urs raises projesterone wich is vary similar to estrogen the femalesex hormone ... staroids are not bad thay can be used safly anobolic staroids can atleast .. i know men in there 70's who have ran them for 50 years or more back befor staroids were criminalized there was not much know about them wich meant thay did not take anything to counter act the side effects of them so people sesitive to the side effect were made an example and then thay were made illigal .. wich isent fare becouse there is a way to protect ur self from them but the government refused to do reasurch on them so over time bodybuilders have basicly become chemist and figured out the secrets to taking staroids ... but remember noteveryone gets side effects theres alot of myths about staroids for example aggression... it is vary rare to get aggression on them but its possible also ur weenier shrinks this is the biggest bullshit lie ever ur weenier actolly has potenchal to become bigger .. but the myth about ur testicals shrinking is true BUT... thay dont tell u that ur testicals go bak to normal in a matter of months ... thay tell the people all this bull **** to scare them into hating them and condeming any body who uses them .. making people vote agenst them.... do u know how many alcohol related deaths a year there is in this country... look it up and u will cry.. becouse of how many people die a year from alcohol .. do u know how many ciggeret related deaths there are a year.. once agen look it up and agen u will cry ... and lets see do u know how many staroid related deaths there are a year ....0..... why the hell can the government tell me ( a grown man ) that i can put this hormone that my body produces natrally into my body ... but yet thay feed us mind altering substences that kill our people yearly .. the government is a bunch of fucken bull ****.. a bunch of old guys picking and chooing how thay will run there little ant farm and were the ants .. fucken bull **** ......... yea i know my spelling sucks guys lol i typed this to fast and im not tryen to sped the whole day spell checking it lol

Thank you very much holy rolla...wish I woulda known that before. I have a new PCP now and will see him on March 3rd. He's been highly recommended and hopefully will do me right.

haha...well I think it would have been terrible. I think you're being sarcastic, I hope!<br />
<br />
That's exactly my problem. I'm bipolar and that sh#t has seriously done me wrong. Good to hear from you wolf!

I had trouble gaining muscle and found a doctor who was willing to prescribe 'roids. I was so pleased because I could get them legally and not from some dirty pusher.<br />
The chemist was very unhappy about me buying the stuff and asked me to see a psychologist before shooting up. The psychologist did his nut, referred me to a shrink, who in turn, diagnosed me as being bipolar.<br />
<br />
That little chemical cocktail would have gone down well with my condition don't you think?

getting there......the cold turkey bit put me in bed for a week....exhausted, shaking, sweats

Thanks you guys....both of you had some pretty terrifying experiences. Lilt I guess your neighbor was put on some pretty intense stuff. I know that different people have different reactions to them.<br />
<br />
c8.....sorry to hear about that. Are you feeling like they've worn off after 12 weeks?

I agree......they are called......rage roids !<br />
<br />
I was on them for 18 mths for a lung condition...they worked......but I also literally doubled my weight !<br />
<br />
Angry all the time......been off them 12 weeks now....had to go cold turkey....because I was going into hosp for op and they wanted me off them before anaesethic.

Some scary stuff, for sure.<br />
My neighbor was put on steroids in the hospital, after he had a stroke. In less than 24 hrs., they had to restrain him. His wife told me he was like a caged animal.

That's too bad. I have yet to hear anyone say they benefited from taking a steroid. They should be taken off the market! They must be a big seller for the pharma companies.

I think you made the right decision to stop taking steroids. My cat was put on steroids after being misdiagnosed with asthma (long story) and I believe it contributed to other health problems.

Thanks sweety....they certainly weren't stepping all over me before but I was perhaps not saying something to them when I should have...letting things go without comment. I'm pretty much jumping on everything at this point :)

OMG, I agree. It is all about how much $$ they can take out of you/ins <br />
<br />
You go for one problem, and end up with another due to the side effects, never ending story. <br />
<br />
Lets just become lil angels so we can be perfect and have no pain....lol<br />
<br />
Good, to get your respect..hehe, don't let them step all over you, kids are smart, smarter than we think their lil eyes are watching us right now...(twilight zone) hehe

Thanks sweety :)<br />
<br />
I have been a little more short-tempered with the kids but it's nothing to be concerned with. I'm actually usually a little too soft if anything so it's a bit good for me to be a little more serious with them. I'm getting more respect! <br />
<br />
I have recently found a much better doctor. I won't see him until March 2nd but I know a couple of people that use him and they tell me he is awesome. That he's really good at looking at "the whole picture" which is what 90% of doctors don't do. I'm convinced that they don't do that cause it's not profitable to fix someone up as quickly as possible. Better for their $$ to fix one thing at a time.

Wow, sweetie, this really sucks, cause you work with kids, special needs kids, so the fact that it makes you feel irritable and agitated is not good. That is probably the last thing they need. <br />
<br />
I know how much you love your kids, but don't let the fact that you may not be able to deal with them stop you from taking a med that, may allow you to feel better...perhaps taking some time off ? or maybe doing the treatment during summer break? <br />
<br />
So sorry hun, I hope you find a solution to this, cause the pain in your neck also needs to be taken care of.<br />
<br />
:(